Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Operated for meningioma, taken tegretol, taking tonact 20, polybion capsules. Is it ok to take levipil tablet instead of tegretol?

Hello doctor.. My father is 46 yrs old ... 13 years before he was operated for menangiama ....and he was advised to take tegretal 250mgs tablet in morning and 100mg at night ....Now, after taking EEG , the doctor advised to take levipil 250mgs three times a day ...he is also taking cholestrol tablet tonact 20mgs and polybion capsule .... Is it ok to take levipil tablet 750mg/day instead of tegretal 350mgs/day ??
Asked On : Sat, 12 May 2012
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Both tegretol and levipil are anti-epileptic medications, and are used to prevent epilepsy.

In this case, if your father never had epilepsy, he may not require the medications.

However, if he had fits (sometimes, meningioma can lead to fits), then anti-epileptic medicines are required.

Also, I am not sure why tegretol is being changed to levipil. There are only two reasons to change an anti-epileptic drug-1. If fits are not controlled, or 2. If there are side effects with the drug.

If he has no fits and there are no side effects, you can still continue tegretol.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Sat, 20 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor